Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 802, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2001, 8:15 AM CST for Lincoln County, Mississippi. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 29, 2001, 8:15 AM CST (14:15 UTC)
- Expired
- Nov 29, 2001, 9:00 AM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Lincoln County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 8:30 AM CST | Thunderstorm Wind | Harrisville, MS | Numerous large trees were blown down in a rural area. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 4:15 AM CST | Severe Thunderstorm Watch | SPC | 5 hr |
| Nov 29, 8:15 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 235 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 296 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
282 WUUS54 KJAN 291416 SVRJAN MSC029-077-085-127-291500- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 815 AM CST THU NOV 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SIMPSON COUNTY IN CENTRAL MISSISSIPPI COPIAH COUNTY IN CENTRAL MISSISSIPPI LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 900 AM CST * AT 815 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES EAST OF BROOKHAVEN...MOVING NORTH AT 50 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR GEORGETOWN AT 840 AM CST DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS LAT...LON 3151 9042 3145 9022 3200 8997 3207 9023
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 3:00 AM CST, 5 hours 15 minutes earlier.
Area forecast discussion, Nov 29, 3:00 AM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 AM CST THU NOV 29 2001 SEVERE WEATHER AND FLOODING STILL A THREAT FOR THE CWFA THROUGH TODAY. WARM FRONT CURRENTLY STRETCHES FROM NORTH OF KTUP TO KGWO TO KESF. A LARGE AREA OF STORMS CONTINUES TO STREAM NORTHEAST OVER THE WESTERN HALF OF THE CWFA...ALONG AND WEST OF THIS BOUNDARY. BOTH THE AVN AND ETA HAVE BEEN SIMILAR IN THE PAST FEW DAYS WITH THE EVOLUTION OF THIS STORM SYSTEM. FRONTAL WAVE IS BEGINNING ITS TREK NORTHEAST ALONG THE BOUNDARY... WITH THE LOW PRESSURE CENTER CURRENTLY LOCATED ALONG THE LOUISIANA COAST. LOW TO MOVE GENERALLY NORTH ALONG THE MISSISSIPPI RIVER TODAY AND THEN ACCELERATE NORTHEASTWARD (DRAGGING A FRONT) AS THE 500MB TROUGH SWINGS EAST ACROSS THE FORECAST AREA TODAY. THE RISK OF SEVERE WEATHER STILL EXISTS TODAY...ALONG WITH THE POTENTIAL OF HEAVY RAINFALL. FIRST THE SEVERE WEATHER...THE GREATEST RISK OF SEVERE WEATHER SHOULD BE ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR LATER THIS MORNING AND AFTERNOON. INSTABILITY WILL BE MARGINAL OVER MOST AREAS TODAY...BUT PHENOMENAL JET AND UPPER LEVEL SUPPORT...FRONTAL FORCING AND ABUNDANT MOISTURE WILL COMBINE TO PROVIDE ADDITIONAL SEVERE WEATHER. AREAS WEST OF INTERSTATE 55 COULD SEE SOME SEVERE WEATHER DURING THE EARLY MORNING HOURS AS MAINLY ELEVATED STORMS CONTINUE OVER THAT REGION. THE MAIN THREAT FOR AREAS WEST OF INTERSTATE 55 SHOULD BE DAMAGING WINDS AND LARGE HAIL. FOR AREAS EAST OF INTERSTATE 55... THE THREAT OF DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES EXISTS IN THE WARM SECTOR AND AHEAD OF THE VIGOROUS STORM SYSTEM. AXIS OF GREATEST RAINFALL SHOULD BE ALONG THE FRONTAL BOUNDARY. ADDITIONAL RAINS OF 3 TO 5 INCHES CAN BE EXPECTED TODAY...BUT WILL TAPER OF FROM WEST TO EAST AS SYSTEM MOVES OUT OF THE AREA. THE REMAINDER OF THE FORECAST WILL NOT BE AS UNSETTLED. THE STORM SYSTEM WILL MOVE OFF RAPIDLY TO THE EAST AND NORTHEAST TODAY...WITH SOME LINGERING PRECIP BEHIND THE SYSTEM TONIGHT. THE REMAINDER OF THE FORECAST WILL BE DRY...AND COOLER. A WEAK FRONT LOOKS TO APPROACH THE MISSISSIPPI RIVER BY SATURDAY...BUT LOOKS DRY AT THIS TIME. CURRENT EXTENDED LOOKS FINE AND WILL NOT MAKE ANY MAJOR CHANGES. GUIDANCE...WILL HAVE TO MAKE PRETTY SUBSTANTIAL ADJUSTMENTS TO FIRST PERIOD GUIDANCE. NUMBERS WERE WAY TOO WARM FOR LOWS TONIGHT (ON THE ORDER OF 10 TO 15 DEGREES) ESPECIALLY EAST OF THE FRONTAL BOUNDARY...AND ARE ACTUALLY PRETTY NEAR THE FORECASTED HIGHS. MANY PLACES WILL ONLY RISE A FEW DEGREES FROM THEIR NIGHTTIME LOWS OR HOLD STEADY. POPS LOOK REASONABLE AND WILL TAKE COMPROMISE. PRELIM NUMBERS JAN 73/40/56/40/63 +3000 MEI 74/42/57/40/64 +5000 .JAN... MS...FLASH FLOOD WATCH WEST AND NORTHEAST TONIGHT AND THURSDAY LA...FLASH FLOOD WATCH TONIGHT AND THURSDAY AR...FLASH FLOOD WATCH TONIGHT AND THURSDAY 32
In the hours before
Special weather statement, Nov 29, 4:47 AM CST, 3 hours 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0447 AM CST THU NOV 29 2001 ...THUNDERSTORMS... AN OUTBREAK OF SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE SIGNIFICANT WIND DAMAGE AND TORNADOES...IS EXPECTED ACROSS THE REGION TODAY. THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONT EXTENDING FROM NEAR TUPELO TO LAFAYETTE LOUISIANA. THE ATMOSPHERE HAS BECOME VERY MOIST AND UNSTABLE ALONG AND EAST OF THE FRONT. A SURFACE LOW WILL DEVELOP OVER LOUISIANA AND TRACK NORTHEAST OVER THE STATE TODAY. AS THIS OCCURS...THUNDERSTORMS WILL INCREASE IN COVERAGE FROM THE SOUTHWEST. WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE WILL INCREASE... RESULTING IN AN INCREASED RISK OF SEVERE THUNDERSTORMS. AS THE LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST ACROSS WESTERN MISSISSIPPI TODAY...THE THREAT OF SEVERE WEATHER IS EXPECTED TO INCREASE. AS STRONG COLD FRONT ASSOCIATED WITH THE LOW MOVES ACROSS THE REGION...A LINE OF THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THESE STORMS MAY PRODUCE SIGNIFICANT WIND DAMAGE OR TORNADOES. SUPERCELL THUNDERSTORMS COULD DEVELOP AHEAD OF THE LINE AND POSSIBLY PRODUCE TORNADOES. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION AND SHOULD BE MONITORED CLOSELY TODAY. ...FLOODING... A FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND NORTHERN AND WESTERN MISSISSIPPI ALONG AND NORTHWEST OF A MERIDIAN...TO JACKSON...TO BROOKHAVEN LINE THROUGH TODAY. MUCH OF THE WATCH AREA HAS RECEIVED 3 TO 5 INCHES OF RAIN OVER THE PAST 48 HOURS...WITH A FEW AREAS RECEIVING NEARLY 7 INCHES. MORE HEAVY RAINFALL IS EXPECTED TODAY WITH WIDESPREAD AMOUNTS OF 2 TO 4 INCHES LIKELY. LOCALIZED AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE. THE GROUND OVER THE WATCH AREA IS SATURATED...ANY ADDITIONAL RAINFALL WILL LEAD TO FLOODING. SOUTHEAST MISSISSIPPI HAS RECEIVED 1 TO 3 INCHES OF RAIN OVER THE LAST 48 HOURS...WITH A FEW AREAS RECEIVING 3 TO 4 INCHES. SOME PONDING...FLOODING OF LOW LYING AREAS AND SMALL STREAMS MAY OCCUR. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Nov 29, 5:24 AM CST, 2 hours 51 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0524 AM CST THU NOV 29 2001...CORRECTED 3RD PARAGRAPH... ...THUNDERSTORMS... AN OUTBREAK OF SEVERE THUNDERSTORMS...SOME OF WHICH MAY PRODUCE SIGNIFICANT WIND DAMAGE AND TORNADOES...IS EXPECTED ACROSS THE REGION TODAY. THUNDERSTORMS CONTINUE TO DEVELOP ALONG A STATIONARY FRONT EXTENDING FROM NEAR TUPELO TO LAFAYETTE LOUISIANA. THE ATMOSPHERE HAS BECOME VERY MOIST AND UNSTABLE ALONG AND EAST OF THE FRONT. A SURFACE LOW WILL DEVELOP OVER LOUISIANA AND TRACK NORTHEAST OVER THE STATE TODAY. AS THIS OCCURS...THUNDERSTORMS WILL INCREASE IN COVERAGE FROM THE SOUTHWEST. WINDS IN THE LOWER AND MIDDLE LEVELS OF THE ATMOSPHERE WILL INCREASE... RESULTING IN AN INCREASED RISK OF SEVERE THUNDERSTORMS. AS THE LOW PRESSURE SYSTEM INTENSIFIES AND MOVES NORTHEAST ACROSS WESTERN MISSISSIPPI TODAY...THE THREAT OF SEVERE WEATHER IS EXPECTED TO INCREASE. AS A STRONG COLD FRONT...ASSOCIATED WITH THE LOW MOVES ACROSS THE REGION...A LINE OF THUNDERSTORMS WILL ACCOMPANY THE FRONT. SOME OF THESE STORMS MAY PRODUCE SIGNIFICANT WIND DAMAGE OR TORNADOES. SUPERCELL THUNDERSTORMS COULD ALSO DEVELOP AHEAD OF THE LINE AND POSSIBLY PRODUCE TORNADOES. THIS IS A POTENTIALLY DANGEROUS WEATHER SITUATION AND SHOULD BE MONITORED CLOSELY TODAY. ...FLOODING... A FLOOD WATCH REMAINS IN EFFECT FOR NORTHEAST LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND NORTHERN AND WESTERN MISSISSIPPI ALONG AND NORTHWEST OF A MERIDIAN...TO JACKSON...TO BROOKHAVEN LINE THROUGH TODAY. MUCH OF THE WATCH AREA HAS RECEIVED 3 TO 5 INCHES OF RAIN OVER THE PAST 48 HOURS...WITH A FEW AREAS RECEIVING NEARLY 7 INCHES. MORE HEAVY RAINFALL IS EXPECTED TODAY WITH WIDESPREAD AMOUNTS OF 2 TO 4 INCHES LIKELY. LOCALIZED AMOUNTS OF 4 TO 6 INCHES ARE POSSIBLE. THE GROUND OVER THE WATCH AREA IS SATURATED...ANY ADDITIONAL RAINFALL WILL LEAD TO FLOODING. SOUTHEAST MISSISSIPPI HAS RECEIVED 1 TO 3 INCHES OF RAIN OVER THE LAST 48 HOURS...WITH A FEW AREAS RECEIVING 3 TO 4 INCHES. SOME PONDING...FLOODING OF LOW LYING AREAS AND SMALL STREAMS MAY OCCUR. THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE NEEDED TODAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 10:09 PM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Nov 28, 10:32 PM CST | Severe Thunderstorm Warning | JAN | Adams | 43 min |
| Nov 28, 10:42 PM CST | Severe Thunderstorm Warning | JAN | Franklin | 33 min |
| Nov 28, 11:08 PM CST | Severe Thunderstorm Warning | JAN | Jefferson | 37 min |
| Nov 28, 11:30 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah | 45 min |
| Nov 29, 12:14 AM CST | Flash Flood Warning | JAN | Washington | 3 hr |
| Nov 29, 12:48 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 27 min |
| Nov 29, 1:33 AM CST | Severe Thunderstorm Warning | JAN | Franklin | 32 min |
| Nov 29, 4:56 AM CST | Severe Thunderstorm Warning | JAN | Choctaw | 34 min |
| Nov 29, 8:15 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Simpson | 45 min |
| Nov 29, 8:57 AM CST | Tornado Warning | JAN | Rankin, Simpson | 48 min |
| Nov 29, 10:06 AM CST | Severe Thunderstorm Warning | JAN | Lawrence | 34 min |
| Nov 29, 10:22 AM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 53 min |
| Nov 29, 10:27 AM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis | 48 min |
| Nov 29, 10:47 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Scott, Simpson, Smith | 53 min |
| Nov 29, 10:51 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 49 min |
| Nov 29, 10:56 AM CST | Tornado Warning | JAN | Scott | 34 min |
| Nov 29, 10:59 AM CST | Severe Thunderstorm Warning | JAN | Clay | 16 min |
| Nov 29, 11:04 AM CST | Tornado Warning | JAN | Leake | 41 min |
| Nov 29, 11:11 AM CST | Tornado Warning | JAN | Forrest, Lamar | 34 min |
| Nov 29, 11:17 AM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton | 43 min |
| Nov 29, 11:22 AM CST | Tornado Warning | JAN | Attala | 38 min |
| Nov 29, 11:24 AM CST | Tornado Warning | JAN | Jones | 51 min |
| Nov 29, 11:31 AM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 59 min |
| Nov 29, 11:40 AM CST | Tornado Warning | JAN | Choctaw | 50 min |
| Nov 29, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Webster | 38 min |
| Nov 29, 12:19 PM CST | Severe Thunderstorm Warning | JAN | Newton | 41 min |
| Nov 29, 12:28 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 47 min |
| Nov 29, 12:30 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 45 min |
| Nov 29, 12:42 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 33 min |
| Nov 29, 12:43 PM CST | Tornado Warning | JAN | Lauderdale | 47 min |
| Nov 29, 12:52 PM CST | Tornado Warning | JAN | Kemper | 38 min |
| Nov 29, 12:55 PM CST | Severe Thunderstorm Warning | JAN | Clay | 35 min |
| Nov 29, 12:57 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 33 min |
| Nov 29, 1:59 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 31 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.